Alert archive / Kansas / River Flood Warnings in 2009
River Flood Warning 17, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Apr 27, 2009, 3:12 AM CDT for Bourbon County, Kansas. It took effect at Apr 27, 2009, 9:26 AM CDT. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2009, 3:12 AM CDT (08:12 UTC)
- In effect from
- Apr 27, 2009, 9:26 AM CDT
- Expired
- Apr 29, 2009, 5:05 AM CDT
- In force
- 44 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 118 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Osage River at Fulton (FTNK1).
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 27, 2:25 AM CDT, 47 minutes earlier.
Area forecast discussion, Apr 27, 2:25 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 225 AM CDT MON APR 27 2009 .DISCUSSION... FORECAST CHALLENGES DEAL WITH ONSET OF PRECIP AND SEVERE THUNDERSTORM CHANCES TODAY...FOLLOWED BY PRECIP CHANCES THROUGH THE WEEK. CURRENTLY...1005MB SURFACE LOW SITUATED OVER SOUTHERN KANSAS THIS MORNING...JUST SOUTH OF DODGE CITY. COLD FRONT EXTENDS NORTHEAST TO CENTRAL MICHIGAN AND SOUTHWEST INTO WESTERN TEXAS. AREA PROFILERS SHOWING LLVL JET HAS SHIFTED TO THE SOUTHWEST WITH 50-60KTS FLOWING FROM CENTRAL OKLAHOMA INTO SOUTHWEST MISSOURI. 925MB FRONT LOOKS TO BE SITUATED ACROSS EXTREME WESTERN IOWA...TO HUTCHINSON KANSAS...BACK INTO THE TX/OK PANHANDLE AREA. UPPER SHORTWAVE THAT WILL DRIVE THE SURFACE LOW EAST LATER TODAY CURRENTLY OVER CENTRAL COLORADO MAKING SLOW EASTWARD MOVEMENT OVER THE PAST 6 HOURS. ANOTHER SHORTWAVE JUST ABOUT TO COME ASHORE ALONG THE SOUTHWEST OREGON COAST. DOWN ACROSS EASTERN TEXAS... RICH DEWPOINTS IN THE MID TO UPPER 60S EXISTS WITH UPPER 50S ACROSS EASTERN OKLAHOMA. AHEAD OF THE FRONT...TEMPERATURES IN THE UPPER 60S/LOW 70S...WHILE BEHIND THE FRONT...LOW 50S EXIST ACROSS WESTERN KANSAS...WITH SNOW BEING REPORTED ACROSS COLORADO. FOR TODAY...COLD FRONT ACTUALLY DOES NOT DRIVE INTO THE AREA UNTIL THIS AFTERNOON AS IT MOVES INTO CENTRAL MISSOURI BY 00Z. SEVERE THUNDERSTORM CHANCES IN QUESTION AS THIS MORNINGS CONVECTION AND CLOUD COVER MAY STABILIZE THE ENVIRONMENT...AT LEAST FOR WESTERN PORTIONS OF THE CWA. GFS SHOWING SURFACE LOW SITUATED NEAR THE NORTHEAST OKLAHOMA/SOUTHWEST MISSOURI BORDER BY 00Z. WITH SOUTHEAST WINDS AT 925MBS ACROSS SOUTHWEST MISSOURI...SAY FROM BRANSON TO MOUNT VERNON TO JOPLIN...THIS MAY BE THE AREA THAT HAS THE BEST POTENTIAL FOR SEVERE POTENTIAL INCLUDING TORNADOES AND WILL HIT THIS AREA IN THIS MORNINGS HWO. THIS AREA IS ALSO GOING TO SEE THE BEST CHANCE FOR HEAVY RAINFALL THIS AFTERNOON AND WILL ISSUE A FLASH FLOOD WATCH HERE SHORTLY. HEAVY RAINFALL THEN SHIFTS EASTWARD AS COLD FRONT DRIVES INTO EASTERN MISSOURI OVERNIGHT. BY NOON TUESDAY...FRONT CLEARS OUR CWA WITH MAJORITY OF RAINFALL OFF TO THE EAST AND SOUTH. FRONT STALLS OUT OVER NORTHERN ARKANSAS TUESDAY AFTERNOON. LOOKS LIKE OUR COUNTIES IN CENTRAL MISSOURI SHOULD STAY DRY THROUGH TUESDAY EVENING INTO WEDNESDAY BEFORE FRONT BEGINS TO DRIVE NORTH WEDNESDAY EVENING AS ANOTHER SURFACE LOW DEVELOPS IN RESPONSE TO THE SHORTWAVE JUST COMING ONSHORE OREGON...MOVES INTO THE AREA. BY THURSDAY EVENING...GFS SHOWING FAIRLY STRONG COLD FRONT MOVING INTO THE AREA FOR ANOTHER GOOD RAIN EVENT FRIDAY MORNING AND AFTERNOON. ECMWF TENDS TO KEEP THE FRONT DOWN OVER NORTHERN ARKANSAS DURING THIS SAME TIME. WILL TRY TO GET BETTER TIMING ON THE EVENT AS MODELS COME MORE INTO AGREEMENT. CLAYCOMB && .AVIATION... FOR THE 0600Z KSGF/KJLN TAFS...WEAKENING THUNDERSTORMS EXTENDING FROM NORTH CENTRAL MO INTO SOUTHEAST KS WILL PUSH EAST AND NORTHEAST INTO WESTERN MO OVERNIGHT. WITH HEAVIER RAIN SHOWERS...EXPECT CEILINGS FALLING INTO THE MVFR CATEGORY WITH MVFR AND IFR VISIBILITY AT TIMES. SCENARIO FOR MONDAY IS SOMEWHAT COMPLICATED IN TERMS OF TIMING OF SHOWERS AND THUNDERSTORMS...BUT BELIEVE THERE WILL BE REDEVELOPMENT ALONG AND AHEAD OF A COLD FRONT EXPECTED TO PUSH EAST AND SOUTHEAST THROUGH THE REGION LATE IN THE DAY AND MONDAY EVENING DURING THE ROUGHLY THE 23-04Z TIME FRAME (USING NAM/WRF TIMING). DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 26, 8:47 PM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 847 PM CDT SUN APR 26 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 847 PM CDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS THAT EXTENDS FROM FAR NORTHWEST MISSOURI INTO SOUTH CENTRAL KANSAS AND CENTRAL OKLAHOMA WILL PUSH SLOWLY EAST AND NORTHEAST OVERNIGHT...REACHING FAR SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI AFTER 3 AM AND POSSIBLY REACHING A LINE FROM VERSAILLES TO SPRINGFIELD BY 6 AM. WHILE INSTABILITY WILL BE GREATLY WEAKENED BY THIS TIME...STRONG LOW LEVEL WINDS WILL HELP MAINTAIN A RISK FOR STRONG TO SEVERE STORMS WITH WIND GUSTS OF 60 MPH AND ONE INCH HAIL. GIVEN THE EXPECTED STRONG LOW LEVEL VERTICAL WIND SHEAR...A SLIGHT RISK FOR TORNADOES EXISTS BUT THE OVERALL THREAT IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA ON MONDAY AS A COLD FRONT MOVES THROUGH THE REGION. AT THIS TIME...IT APPEARS THAT DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WILL BE THE MAIN THREATS WITH THESE STORMS. IN ADDITION...HEAVY RAINFALL MAY LEAD TO A RISK OF FLASH FLOODING OF CREEKS...STREAMS AND LOW WATER CROSSINGS. MINOR RIVER FLOODING WILL ALSO BE POSSIBLE. ADDITIONAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT OVER PARTS OF WEST CENTRAL AND SOUTHWEST MISSOURI AND FAR SOUTHEAST KANSAS AFTER 3 AM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, Apr 27, 12:04 AM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1204 AM CDT MON APR 27 2009 KSZ073-097-MOZ066-270600- BOURBON KS-CRAWFORD KS-VERNON MO- 1204 AM CDT MON APR 27 2009 ...SIGNIFICANT WEATHER ALERT FOR BOURBON...CRAWFORD AND WESTERN VERNON COUNTIES UNTIL 100 AM CDT... AT 1203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BLUE MOUND TO 10 MILES NORTH OF WALNUT TO 7 MILES SOUTHWEST OF ST. PAUL TO 12 MILES NORTHWEST OF OSWEGO...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF MOUND CITY TO 15 MILES NORTH OF ST. PAUL TO 7 MILES SOUTHWEST OF ST. PAUL TO 12 MILES NORTHWEST OF OSWEGO...MOVING NORTHEAST AT 35 MPH. PEOPLE IN BOURBON...CRAWFORD AND WESTERN VERNON COUNTIES...INCLUDING THE CITIES OF BRONSON...UNIONTOWN...WALNUT...MCCUNE...REDFIELD... HEPLER...FULTON...GIRARD...FORT SCOTT AND ENGLEVALE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. LINDENBERG
Special weather statement, Apr 27, 12:53 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1253 AM CDT MON APR 27 2009 KSZ073-097-101-MOZ066-077-270645- BOURBON KS-CRAWFORD KS-CHEROKEE KS-BARTON MO-VERNON MO- 1253 AM CDT MON APR 27 2009 ...SIGNIFICANT WEATHER ALERT FOR CRAWFORD...NORTHWESTERN CHEROKEE... SOUTHEASTERN BOURBON...SOUTHWESTERN VERNON AND WESTERN BARTON COUNTIES UNTIL 145 AM CDT... AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF ST. PAUL TO OSWEGO TO 9 MILES NORTHWEST OF WELCH...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF ST. PAUL TO OSWEGO TO 10 MILES SOUTHWEST OF CHETOPA...MOVING NORTHEAST AT 55 MPH. PEOPLE IN CRAWFORD...NORTHWESTERN CHEROKEE...SOUTHEASTERN BOURBON... SOUTHWESTERN VERNON AND WESTERN BARTON COUNTIES...INCLUDING THE CITIES OF MCCUNE...WEST MINERAL...CARONA...GIRARD...COLUMBUS... CHEROKEE...SCAMMON...WEIR...ENGLEVALE AND PITTSBURG...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. LINDENBERG
Special weather statement, Apr 27, 1:16 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 116 AM CDT MON APR 27 2009 MOZ093-101-270700- NEWTON MO-MCDONALD MO- 116 AM CDT MON APR 27 2009 ...SIGNIFICANT WEATHER ALERT FOR EASTERN NEWTON AND MCDONALD COUNTIES UNTIL 200 AM CDT... AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF SOUTH WEST CITY TO MAYSVILLE...OR ALONG A LINE EXTENDING FROM 11 MILES WEST OF PINEVILLE TO 12 MILES EAST OF JAY...MOVING NORTHEAST AT 50 MPH. PEOPLE IN EASTERN NEWTON AND MCDONALD COUNTIES...INCLUDING THE CITIES OF SOUTH WEST CITY...NOEL...LANAGAN...ANDERSON...GOODMAN... PINEVILLE...NEOSHO...GRANBY AND FAIRVIEW...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. LINDENBERG
Special weather statement, Apr 27, 2:48 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 248 AM CDT MON APR 27 2009 MOZ055-056-067>069-078-079-270845- POLK MO-CEDAR MO-HICKORY MO-ST. CLAIR MO-CAMDEN MO-BENTON MO- MORGAN MO- 248 AM CDT MON APR 27 2009 ...SIGNIFICANT WEATHER ALERT FOR BENTON...EASTERN CEDAR...EASTERN ST. CLAIR...HICKORY...MORGAN...NORTHWESTERN CAMDEN AND NORTHWESTERN POLK COUNTIES UNTIL 345 AM CDT... AT 247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF DEEPWATER TO OSCEOLA TO WEAUBLEAU TO STOCKTON...OR ALONG A LINE EXTENDING FROM 12 MILES WEST OF WARSAW TO 18 MILES NORTHWEST OF HERMITAGE TO 15 MILES WEST OF HERMITAGE TO STOCKTON...MOVING NORTHEAST AT 40 MPH. PEOPLE IN BENTON...EASTERN CEDAR...EASTERN ST. CLAIR...HICKORY... MORGAN...NORTHWESTERN CAMDEN AND NORTHWESTERN POLK COUNTIES... INCLUDING THE CITIES OF STOCKTON...WEAUBLEAU...HUMANSVILLE... WHEATLAND...WARSAW...LINCOLN...HERMITAGE...COLE CAMP AND STOVER... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 2:43 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 6 hr |
| Apr 27, 2:55 AM CDT | Flash Flood Watch | SGF | Barry, Christian, Douglas, Greene, Howell, Jasper and 11 more | 21 hr |
| Apr 27, 3:12 AM CDT | River Flood Warning | SGF | Vernon | 9 days |
| Apr 27, 4:49 AM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Apr 27, 7:51 AM CDT | River Flood Warning | SGF | Vernon | 8 days |
| Apr 27, 7:51 AM CDT | River Flood Warning | SGF | Vernon | 22 days |
| Apr 27, 11:00 AM CDT | Flash Flood Warning | SGF | Barton, Benton, Cedar, Hickory, Morgan, St. Clair and 1 more | 6 hr |
| Apr 27, 4:57 PM CDT | Flash Flood Warning | SGF | Barton, Benton, Cedar, Hickory, Morgan, St. Clair and 1 more | 6 hr |
| Apr 27, 12:28 PM CDT | River Flood Warning | SGF | Bourbon | 38 hr |
Nearby
River Flood Warnings in Kansas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.